| Model Number |
1405010010 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/01/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).It should be noted that the gore-tex® soft tissue patch instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Event or Problem Description
It was reported to gore that the patient underwent an unspecified laparoscopic hernia repair on (b)(6) 2006 whereby a gore-tex® soft tissue patch was implanted.The following was reported: ¿on (b)(6) 2016, (the patient) required surgery secondary to the gore mesh causing a severe "foreign body reaction" and migrating.The mesh was removed and described as ¿mesh granuloma.¿ a photo was taken of the explanted mesh.¿ it was reported the patient alleges the following product deficiencies: strict products liability, negligence, implied and espress warranty, fraud, fraudulent concealment, punitive damages.Additional event specific information and medical records have been requested.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: records prior to 4/12/2006 were not provided.On (b)(6) 2006: (b)(6), md.Operative report.Assistant: (b)(6), md.Preop dx: abdominal pain, left abdominal wall mass, cyclic pain and tenderness.Probable endometriosis.Procedure: laparotomy, excision of abdominal mass and exploratory laparotomy.Lysis of adhesions and enterolysis.Description of procedure: ¿the patient was taken to the operating room and was prepped and draped in the usual sterile manner.Prior to the surgery, delineation of the mass visually and by palpation using patient input of pain was done and marker delineated regions.After the patient was placed under general anesthesia an incision was made at the site of previous pfannenstiel incision on the left side.The skin was dissected upward and the mass was palpated.The mass was dissected carefully and midline was identified.The peritoneal cavity was entered sharply and the surgeon¿s hand was supporting the rectus muscle on the left side while excision of mass above the rectus muscle was continuously performed with bovie dissecting mass from muscle and fascia.It happened to be that the mass was incorporated in the fascia and during the procedure, leakage of chocolate colored fluid was noted which was immediately aspirated and irrigated.Then when the mass was completely excised, the mass was sent to pathology.The peritoneal cavity was explored and revealed no endometriosis.The intestinal adhesions between the posterior wall of the rectus muscle on the left side were lysed and small intestine was freed up.After that, the peritoneal cavity was closed with 2-0 vicryl suture.Closure of fascia was begun in a step-wise manner since after excision of the mass there was a defect approximately 3 to 4 cm in diameter.This defect was closed in a step-wise manner with interrupted #1 vicryl suture, partially vertically and partially in a transverse manner when we approached the area of previous scar.After this area was closed the gore-tex graft, soft patch graft was used and placed on the top, on the surface of the closure and attached to the fascia with 2-0 vicryl interrupted sutures which was attached to 6 places approximately.Then irrigation was done with betadine solution and then closure of the subdermal tissue was done with 2-0 vicryl suture.The gore-tex graft was tucked into the fascia with 0 silk suture for reinforcement.Attachment was between the gore-tex graft and fascia, also in 6 places.Once the subdermal tissue was closed, the skin was closed in a subcuticular manner.¿ on (b)(6) 2006: (b)(6) system.Perioperative implant record.Implant sticker.Abdominal wall.Gore-tex soft tissue patch.Item#: 1405010010.Lot#: 01267851.Exp.Date 2007-1-22.The records confirm a gore-tex® soft-tissue patch (1405010010/01267851) was implanted during the procedure.On (b)(6) 2006: [missing records: a pathology report detailing analysis of the ¿mass¿ removed during on (b)(6) 2006 procedure was not provided.] records between 4/12/2006 and 6/1/2016 were not provided.On (b)(6) 2016: (b)(6), md.Operative report.Preop dx: left shoulder mass, lower abdominal wall mass.Postop dx: left shoulder lipoma, lower abdominal scar tissue and mesh foreign body reaction.Procedures performed: excision of left shoulder lipoma.Drains: 10-fr drain in suprapubic region.Complications: none.Grafts/implants: none.Findings: ¿3 x 3 cm left shoulder lipoma, foreign body reaction and scar tissue from lower midline incision.¿ indications: presents with left shoulder lipoma and lower midline mass.Procedure in detail: ¿patient was placed supine on the operating room table.The abdomen and left shoulder was prepped and draped in the usual sterile fashion.The shoulder mass was easily palpable and the skin and subcutaneous tissue surrounding the mass was infiltrated with naropin.A 4 cm skin incision was made over the center of the mass with a #15 scalpel.The subcutaneous tissue was divided with electrocautery until the mass was identified.It appeared to [sic] a lipoma and it was dissected from surrounding subcutaneous tissue with electrocautery.The lipoma was excised in its entirety and measured 3 cm x 3 cm.Hemostasis was obtained and the wound was irrigated with normal saline.The incision was closed in 2 layers.The subcutaneous tissue was approximated with interrupted 3-0 vicryl and the skin was closed with 4-0 monocryl in the subcuticular fashion.Dermabond was placed.We then turned our attention to the lower midline.We incised the prior scar following the injection of local anesthesia.We then dissected down to the mass after creating small skin flaps.We then noted the mass appeared to be extending down to the fascia primarily on the left side of the lower border of the rectus.It was noted that what appeared to be mesh was at the base of the mass.We were able to remove a segment of mesh and the associated mass.This is [sic] was excised in its entirety.The posterior fascia was still intact.There was no abdominal wall defect.We placed a small 10-fr round drain into the wound.This was secured with 3-0 nylon.We then closed the skin with subdermal 3-0 vicryl and the skin was closed with 4-0 monocryl.The patient tolerated the procedure well and was extubated and taken to the pacu in good condition.¿ specimen: left shoulder lipoma.Abdominal wall mesh granuloma.On (b)(6) 2016: (b)(6).Perioperative nursing report.Asa class 1.Wound class, clean.On (b)(6) 2016: (b)(6).Perioperative nursing report.Hh specimens/cultures.Abdominal wall mass and goretex mesh.To specimen cart.On (b)(6) 2016: [missing record: a pathology report detailing analysis of the device removal during on (b)(6) 2016 procedure was not provided.] on (b)(6) 2016: (b)(6).Discharge instructions.No heavy lifting, light activity.No strenuous activity and no lifting over 10 pounds until cleared by healthcare provider.Stairs: permitted, as tolerated, light activity.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore-tex® soft tissue patch instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2016: (b)(6).(b)(6), md.Pathology report.Accession number: (b)(4).Diagnosis: left shoulder lipoma, excision: lipoma.Abdominal wall, mass, debridement: endometriosis.Specimen source: left shoulder lipoma.Abdominal wall mass and gore-tex mesh.Clinical information: clinical history: lipoma of left shoulder, abdominal wall mass of suprapubic region.Operative procedure: excision of abdominal mass and left lipoma.Operative findings: see operative reports.Gross description: specimen is received in two parts, each labeled with the patient¿s name and medical record number.Received in formalin and labeled ¿left shoulder lipoma¿ is an encapsulated golden yellow lobulated portion of fibrofatty tissue measuring 5.3 x 3.6 x 1.1 cm.The margin is inked, and the specimen is serially cross sectioned to reveal golden yellow lobulated, smooth cut surfaces with no areas of hemorrhage or necrosis.A representative section is submitted in cassette 1a.Received in formalin and labeled ¿abdominal wall mass and gore-tex¿ is a white plastic sheet of foreign material measuring 8.1 x 2.5 x 0.1 cm in thickness, which is encased within a fibrofatty, irregular nonencapsulated mass measuring 5.1 x 3.5 x 2.5 cm.The mass is serially cross sectioned to reveal tan-white fibrous tissue within a golden yellow lobulated adipose tissue and multiple hemorrhagic cysts ranging from 0.1 to 0.4 x 0.3 x 0.3 cm.A representative section is submitted in cassette 2a.Microscopic description: histologic exam from specimen #1 reveals a fairly well circumscribed lesion composed of mature adipocytes which are separated into small lobules.Morphologic features are those of a lipoma.Microscopic description: examination of specimen #2 reveals fibrotic stroma with invasion which are seen islands on endometrial glands and stroma.Findings are those of endometriosis.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore-tex® soft tissue patch instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 1994: (b)(6).(b)(6), md.Operative report.Postoperative diagnoses: placenta abruption, placenta previa.Procedure: primary classical cesarean section.On (b)(6) 1995: (b)(6).(b)(6), md.Discharge summary.Procedure: repeat cesarean section.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore-tex® soft tissue patch use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2016: (b)(6) clinics.(b)(6), md.Pathology report.Accession number: (b)(6).Diagnosis: left shoulder lipoma, excision: lipoma.Abdominal wall, mass, debridement: endometriosis.Specimen source: left shoulder lipoma.Abdominal wall mass and gore-tex mesh.Clinical information: clinical history: lipoma of left shoulder, abdominal wall mass of suprapubic region.Operative procedure: excision of abdominal mass and left lipoma.Operative findings: see operative reports.Gross description: specimen is received in two parts, each labeled with the patient¿s name and medical record number.Received in formalin and labeled ¿left shoulder lipoma¿ is an encapsulated golden yellow lobulated portion of fibrofatty tissue measuring 5.3 x 3.6 x 1.1 cm.The margin is inked, and the specimen is serially cross sectioned to reveal golden yellow lobulated, smooth cut surfaces with no areas of hemorrhage or necrosis.A representative section is submitted in cassette 1a.Received in formalin and labeled ¿abdominal wall mass and gore-tex¿ is a white plastic sheet of foreign material measuring 8.1 x 2.5 x 0.1 cm in thickness, which is encased within a fibrofatty, irregular nonencapsulated mass measuring 5.1 x 3.5 x 2.5 cm.The mass is serially cross sectioned to reveal tan-white fibrous tissue within a golden yellow lobulated adipose tissue and multiple hemorrhagic cysts ranging from 0.1 to 0.4 x 0.3 x 0.3 cm.A representative section is submitted in cassette 2a.Microscopic description: histologic exam from specimen #1 reveals a fairly well circumscribed lesion composed of mature adipocytes which are separated into small lobules.Morphologic features are those of a lipoma.Microscopic description: examination of specimen #2 reveals fibrotic stroma with invasion which are seen islands on endometrial glands and stroma.Findings are those of endometriosis.(b)(6) 2016 [assigned]: photograph.Photo of [presumed granuloma] with a cardinal health ruler.[very poor-quality copy].A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore-tex® soft tissue patch instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact; h6: medical device component: g04088: membrane.The investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes (1395 and 3191 - other used for ¿severe foreign body reaction¿) were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: the known medical records span july 28, 1994 through june 1, 2016 and not all records received in this time span are relevant to the gore-tex® soft-tissue patch.Medical records from november 17, 1995 through april 11, 2006, and from april 12, 2006 through may 31, 2016 were not provided.Patient information: medical history: endometriosis: (b)(6) 1994: placental abruption.Smoking: (b)(6) 2012: ¿former smoker, quit one year ago.¿ (b)(6) 2016: lower abdominal scar tissue and mesh foreign body reaction.Abdominal wall mesh granuloma.Surgical procedures: (b)(6) 1994: primary classical cesarean section.(b)(6) 1995: repeat cesarean section.(b)(6) 2006: laparotomy, excision of abdominal mass and exploratory laparotomy.Lysis of adhesions and enterolysis.Implant: gore-tex® soft-tissue patch.Unknown date: total abdominal hysterectomy.(b)(6) 2016: excision right shoulder lipoma, explantation of abdominal wall mass and mesh.Implant preoperative complaints: (b)(6) 2006: ¿preop dx: abdominal pain, left abdominal wall mass, cyclic pain and tenderness.Probable endometriosis.¿ implant procedure: laparotomy, excision of abdominal mass and exploratory laparotomy.Lysis of adhesions and enterolysis [implant: gore-tex® soft-tissue patch, 1405010010/01267851, 5 cm x 10 cm x 1 mm thick].Implant date: (b)(6) 2006: description of hernia being treated: ¿prior to the surgery, delineation of the mass visually and by palpation using patient input of pain was done and marker delineated regions.After the patient was placed under general anesthesia an incision was made at the site of previous pfannenstiel incision on the left side.The skin was dissected upward and the mass was palpated.The mass was dissected carefully and midline was identified.The peritoneal cavity was entered sharply and the surgeon¿s hand was supporting the rectus muscle on the left side while excision of mass above the rectus muscle was continuously performed with bovie dissecting mass from muscle and fascia.It happened to be that the mass was incorporated in the fascia and during the procedure, leakage of chocolate colored fluid was noted which was immediately aspirated and irrigated.Then when the mass was completely excised, the mass was sent to pathology.The peritoneal cavity was explored and revealed no endometriosis.The intestinal adhesions between the posterior wall of the rectus muscle on the left side were lysed and small intestine was freed up.After that, the peritoneal cavity was closed with 2-0 vicryl suture.¿ implant size and fixation: ¿closure of fascia was begun in a step-wise manner since after excision of the mass there was a defect approximately 3 to 4 cm in diameter.This defect was closed in a step-wise manner with interrupted #1 vicryl suture, partially vertically and partially in a transverse manner when we approached the area of previous scar.After this area was closed the gore-tex graft, soft patch graft was used and placed on the top, on the surface of the closure and attached to the fascia with 2-0 vicryl interrupted sutures which was attached to 6 places approximately.Then irrigation was done with betadine solution and then closure of the subdermal tissue was done with 2-0 vicryl suture.The gore-tex graft was tucked into the fascia with 0 silk suture for reinforcement.Attachment was between the gore-tex graft and fascia, also in 6 places.Once the subdermal tissue was closed, the skin was closed in a subcuticular manner.¿ no pathology report provided.Relevant medical information: no information.Partial explant preoperative complaints: (b)(6) 2016: indications: ¿presents with left shoulder lipoma and lower midline mass.¿ partial explant procedure: excision left shoulder lipoma, explantation of abdominal wall mass and mesh.Partial explant date: (b)(6) 2016 [hospitalization date (b)(6) 2016].Findings: ¿3 x 3 cm left shoulder lipoma, foreign body reaction and scar tissue from lower midline incision.¿ procedure: ¿the abdomen and left shoulder was prepped and draped in the usual sterile fashion.The shoulder mass was easily palpable and the skin and subcutaneous tissue surrounding the mass was infiltrated with naropin.A 4 cm skin incision was made over the center of the mass with a #15 scalpel.The subcutaneous tissue was divided with electrocautery until the mass was identified.It appeared to [sic] a lipoma and it was dissected from surrounding subcutaneous tissue with electrocautery.The lipoma was excised in its entirety and measured 3 cm x 3 cm.Hemostasis was obtained and the wound was irrigated with normal saline.The incision was closed in 2 layers.The subcutaneous tissue was approximated with interrupted 3-0 vicryl and the skin was closed with 4-0 monocryl in the subcuticular fashion.Dermabond was placed.¿ ¿we then turned our attention to the lower midline.We incised the prior scar following the injection of local anesthesia.We then dissected down to the mass after creating small skin flaps.We then noted the mass appeared to be extending down to the fascia primarily on the left side of the lower border of the rectus.It was noted that what appeared to be mesh was at the base of the mass.We were able to remove a segment of mesh and the associated mass.This is was [sic] excised in its entirety.The posterior fascia was still intact.There was no abdominal wall defect.We placed a small 10-fr round drain into the wound.This was secured with 3-0 nylon.We then closed the skin with subdermal 3-0 vicryl and the skin was closed with 4-0 monocryl.¿ specimen: ¿left shoulder lipoma.Abdominal wall mesh granuloma.¿ postop diagnosis: ¿left shoulder lipoma, lower abdominal scar tissue and mesh foreign body reaction.¿ (b)(6) 2016: ¿specimens/cultures.Abdominal wall mass and goretex mesh.To specimen cart.¿ (b)(6) 2016: pathology.¿diagnosis: left shoulder lipoma, excision: lipoma.Abdominal wall, mass, debridement: endometriosis.Specimen source: left shoulder lipoma.Abdominal wall mass and gore-tex mesh.Clinical information: clinical history: lipoma of left shoulder, abdominal wall mass of suprapubic region.Gross description: received in formalin and labeled ¿abdominal wall mass and gore-tex' is a white plastic sheet of foreign material measuring 8.1 x 2.5 x 0.1 cm in thickness, which is encased within a fibrofatty, irregular nonencapsulated mass measuring 5.1 x 3.5 x 2.5 cm.The mass is serially cross sectioned to reveal tan-white fibrous tissue within a golden yellow lobulated adipose tissue and multiple hemorrhagic cysts ranging from 0.1 to 0.4 x 0.3 x 0.3 cm.A representative section is submitted in cassette 2a.Microscopic description: examination of specimen #2 reveals fibrotic stroma with invasion which are seen islands on endometrial glands and stroma.Findings are those of endometriosis.¿ (b)(6) 2016: discharge instructions.¿no heavy lifting, light activity.No strenuous activity and no lifting over 10 pounds until cleared by healthcare provider.¿ conclusion: it should be noted that the gore-tex® soft-tissue patch for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, wound complications and wound dehiscence.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The partially explanted device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Based upon the information received, part of the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.